Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 33, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jun 26, 2020, 4:29 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2020, 4:29 PM EDT (20:29 UTC)
- Expired
- Jun 27, 2020, 4:06 AM EDT
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
816 WHUS72 KKEY 262029 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 429 PM EDT Fri Jun 26 2020 GMZ052>055-072>075-270430- /O.NEW.KKEY.SC.Y.0033.200626T2029Z-200627T0900Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 429 PM EDT Fri Jun 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East winds will increase to near 20 knots with seas building to 5 to 7 feet in the Straits of Florida. * WHERE...Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
2 follow-up statements
682 WHUS72 KKEY 270209 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1009 PM EDT Fri Jun 26 2020 GMZ052>055-072>075-270900- /O.CON.KKEY.SC.Y.0033.000000T0000Z-200627T0900Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1009 PM EDT Fri Jun 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East winds will continue near 20 knots with seas building to 5 to 7 feet in the Straits of Florida. * WHERE...Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
152 WHUS72 KKEY 270806 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 406 AM EDT Sat Jun 27 2020 GMZ052>055-072>075-270915- /O.CAN.KKEY.SC.Y.0033.000000T0000Z-200627T0900Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 406 AM EDT Sat Jun 27 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Since east winds have slackened between 15 and 20 knots on the Straits of Florida, with winds abating to near 15 knots this afternoon, the Small Craft Advisory will be canceled for these waters. $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 26, 3:42 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 26, 3:42 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Key West FL 342 PM EDT Fri Jun 26 2020 .DISCUSSION... Currently - Surface ridging across northern Florida is responsible for moderate to fresh easterly breezes across the Keys and surrounding waters. Satellite imagery presents a lackluster cloud field across our upstream area. This is in line with forecast soundings, as they indicate some drier air and possibly some weak lower level inhibition sneaking in. With that said, there are a number of maritime boundaries, where a few showers have been able to form, mostly across the Florida Straits and deep gulf zones. It's another hot day with temperatures in the upper 80s to near 90 and dew points well up in the upper 70s. Forecast - The ridge across northern Florida will gradually weaken and settle back southward into Central Florida as a couple of mid latitude troughs work their way eastward through the eastern United States. The second trough appears to cut off and stall over the northeast very early next week. At the same time a complicated southern stream flow will result in a weak high level TUTT cell developing over the southeast and Florida. While not reaching the mid levels, it will also work in weakening the lower level ridge across Florida. As a result, after peaking tonight, surface winds will gradually relax tonight and into early next week. As the high weakens, lower level moisture may creep up a bit and heights fall slightly. As a result, expect pops to step upwards to only low chance as there are no apparent features to help drive mass convection. Through early to mid week, the nearby upper level low will migrate southward into western Cuba and expand. At the same time, the stalled cut off low in the northeast will remain stalled. The lower level ridge will be shoved further south into South Florida and the Keys and at the surface, be daily snipped in two by daytime hating over Florida. At this time, the steering flow is forecast to remain east to southeast, keeping South Florida afternoon convection mostly away from our area and there are no notable surface features to pin down for variation in pops. Will maintain a low chance for precip due to the weakness of the ridge. Expect continued near to slightly above average temperatures with dew points in the mid to upper 70s. && .MARINE... A ridge across North Florida will maintain moderate to fresh breezes across Keys waters tonight. A caution will be in place for most Keys waters and an Advisory will be raised for the Florida Straits. Winds will gradually decrease beginning Saturday and then through the weekend as the ridge slips steadily southwards into Central Florida. Winds will relax further and may become more variable at times near the peninsula as the ridge pushes further southwards into South Florida through the first half of the week. && .AVIATION... VFR conditions expected at the island terminals tonight. Surface winds will be gentle to moderate out of the east. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory until for GMZ052>055-072>075. && Public/Marine/Fire...11 Aviation/Nowcasts....11 Data Acquisition.....LW Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 26, 4:48 AM EDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 448 AM EDT Fri Jun 26 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-270900- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 448 AM EDT Fri Jun 26 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A stray thunderstorm is possible along the Florida Keys and the surrounding coastal waters. The primary thunderstorm hazard will be cloud to surface lightning strikes. In addition, a Small Craft Advisory may be required for the Straits of Florida tonight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated thunderstorms are possible along the island chain and the surrounding coastal waters. The primary thunderstorm hazard will be cloud to surface lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.